|Hepatitis b & HIV
Jan 12, 2011
Good Day Doctor,
A health care worker has had a blood splash on their face and onto a open bruise on their face from a burst pimple.The patient has aids with a CD4 count of 104 as well as hepatitis b,The health care worker has been tested positive for hepatitis b and negative for HIV this was 5 days ago.The health care worker is on ARV's at present.What are the risks can they become HIV.The Dr advised that it is not good to administer arv and the vaccine/antibiotics for hepatitis b together.can the hepatitis b reversed after the 1 month of being infected,And if antibiotics are administered.
Thank You & Regards
| Response from Dr. McGovern
I splash to the face is a low risk exposure.
The health care worker should have been immunized against HBV in the past so I would suspect you should know that their HBV surface antibody is reactive (and protective) so this should not be an issue...Please check your records again...
Please monitor the patient's laboratories for HIV prophylaxis...Some of these drugs have activity against HBV as well (eg, Truvada)...Future questions should be directed to the HIV forum.
I am not sure what you are referring to with respect to "antibiotics"....
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.